Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jan 10, 2014, 11:03 AM CST for 12 counties in Texas. It took effect at Jan 10, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2014, 11:03 AM CST (17:03 UTC)
- In effect from
- Jan 10, 2014, 12:00 PM CST
- Expired
- Jan 10, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 36 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889 WWUS84 KMAF 101703 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1103 AM CST FRI JAN 10 2014 NMZ115-TXZ045-046-050-051-057>062-067>069-074-075-110000- /O.NEW.KMAF.FW.W.0001.140110T1800Z-140111T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-MARTIN- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- 1103 AM CST FRI JAN 10 2014 /1003 AM MST FRI JAN 10 2014/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND WEST OF A LAMESA TO MIDLAND TO FORT STOCKTON LINE... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * WIND...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...1- TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
1 follow-up statement
802 WWUS84 KMAF 101954 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CST FRI JAN 10 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND WEST OF A LAMESA TO MIDLAND TO FORT STOCKTON LINE... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR 20 FOOT WINDS OF 20 MPH OR MORE...HUMIDITY OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR LOCATIONS ALONG AND WEST OF A LAMESA TO MIDLAND TO FORT STOCKTON LINE... .WEST TO NORTHWEST WINDS HAVE INCREASED TODAY BEHIND AN UPPER LEVEL STORM SYSTEM...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS OVER SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. ANOTHER UPPER STORM SYSTEM WILL APPROACH THE REGION SUNDAY AND RESULT IN WELL ABOVE NORMAL TEMPERATURES...DRY AIR AND WINDY CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO RESULT OVER MOST OF THE FORECAST AREA. NMZ115-TXZ045-046-050-051-057>062-067>069-074-075-111130- /O.NEW.KMAF.FW.A.0001.140112T1900Z-140113T0000Z/ /O.CON.KMAF.FW.W.0001.000000T0000Z-140111T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-MARTIN- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- 154 PM CST FRI JAN 10 2014 /1254 PM MST FRI JAN 10 2014/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND WEST OF A LAMESA TO MIDLAND TO FORT STOCKTON LINE... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR LOCATIONS ALONG AND WEST OF A LAMESA TO MIDLAND TO FORT STOCKTON LINE... * WIND...TODAY...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH BOTH TODAY AND SUNDAY. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jan 10, 10:48 AM CST, 15 minutes earlier.
Area forecast discussion, Jan 10, 10:48 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1048 AM CST Fri Jan 10 2014
.UPDATE...
Update to increase wind speeds in the Public Forecast and issue a
Red Flag Warning for much of the forecast area.
&&
.DISCUSSION...
Will send an update to the forecast to increase wind speeds a little
over much of the forecast area due to subsidence behind a departing
shortwave trough. The sky is gradually clearing from west to east
behind this system, so expect warming temperatures and good
insolation will result in better mixing. Current forecast high
temperatures look good, as do dewpoints. so, the main change will
be to wind speeds.
&&
.AVIATION...
VFR conditions will prevail areawide during the next 24 hours.
&&
.FIRE WEATHER...
West to northwest downslope winds will increase over the area today
in the wake of an upper trough moving over north central Texas.
These winds will usher drier air into the region, and along with
temperatures around 10 degrees above normal, drop afternoon RHs to
10 to 15 percent. Fire Danger will be high along and west of a
Lamesa, Midland and Fort Stockton line, and these areas will see
sustained 20 foot winds of 20 mph or greater for a few hours. Will
issue a RFW for these areas from 10/18Z to 11/00Z since winds and
temperatures will decrease after this time. RHs will likely stay at
15 percent or higher in the higher elevations of the Guadalupe and
Davis Mountains, but elevations of 5500 feet or lower in the Davis
Mountains will be included in the RFW. Recovery tonight will be
good areawide.
20 foot winds should stay below 20 mph Saturday, so even though the
dry and mild conditions will continue, critical Fire Weather
conditions are not expected. However on Sunday, winds will be on
the increase and a Fire Weather Watch may be needed since dry
conditions will combine with high temperatures 15 to 20 degrees
above normal.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 5 PM MST this afternoon FOR THE FOLLOWING
ZONES... Southeast Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING until 6 PM CST this evening FOR THE FOLLOWING
ZONES... Andrews...Crane...Davis/Apache Mountains Area...
Dawson...Ector...Gaines...Loving...Martin...Midland...
Pecos...Reeves County and Upper Trans Pecos...Upton...Van
Horn and Highway 54 Corridor...Ward...Winkler.
&&
67/49Hazardous weather outlook, Jan 10, 10:52 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1052 AM CST FRI JAN 10 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111700- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1052 AM CST FRI JAN 10 2014 /952 AM MST FRI JAN 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND WINDY CONDITIONS, ALONG WITH TEMPERATURES AROUND 10 DEGREES ABOVE NORMAL, WILL RESULT IN CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD THIS AFTERNOON. THEREFORE, A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM CST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER MUCH OF THE FORECAST AREA SUNDAY AFTERNOON DUE TO A PASSING UPPER STORM SYSTEM. ABOVE NORMAL TEMPERATURES, DRY AIR OVER THE REGION AND WINDY CONDITIONS COULD COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:54 PM CST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 38 hr |
| Jan 10, 2:02 PM CST | High Wind Watch | MAF | 38 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.